

Virtual Policy Dialogue on Enabling a Resilient Vaccination Ecosystem 28-29 January 2021

DAY 1 – Thursday, 28 January 2021		
Pre-Meeting Preparations:		
Housekeeping Items		
09:00-09:05 (5 minutes)	WELCOME REMARKS APEC LSIF Secretariat 	
09:05 – 09:15 (10 minutes)	 KEYNOTE SPEECH Yi-Chun Lo – Deputy Director, Centers for Disease Control, Ministry of Health and Welfare (Chinese Taipei) 	
09:15 – 10:15 (60 minutes)	SESSION 1 – Maximizing the Public Health & Economic Value of Vaccination	

1.2 Panel Presentations (30 minutes)

Vaccination has a variety of positive impacts that accrue across the life-course, making immunization a wise investment in terms of health benefits, social welfare, and economic development. When policymakers take full stock of the value of vaccination, they are better positioned to make decisions that will improve health and human capital and foster social cohesion.

Panelists – Representatives from the following institutions will present:

- **Teiji Takei** Assistant Minister for Global Health and Welfare, Ministry of Health, Labour, & Welfare (MHLW) (Japan)
- Rachel Mitrovich Director, Global Vaccines Public Policy Development, MSD

1.2 Guided Discussion (30 minutes)

- What types of data are needed in order to determine and monitor the impact of vaccines on health and societies? Are there current gaps in data and value assessment frameworks?
- What are some best practices in communicating the positive types of economic indicators are most important to bear in mind?
- What role might adapted procurement processes have in maximizing the benefits?
- What is the role of public-private cooperation in ensuring that the public health and economic value of vaccination is maximized? Are there other relevant stakeholders needed in this process?

10:15 - 10:25	HEALTH BREAK
(10 minutes)	

10:25 - 11:25	SESSION 2 – COVID-19 and Beyond: Confidence and Resilience in the Vaccine Ecosystem
(60 minutes)	

2.1 Panel Presentations (30 minutes)

Despite the wide-ranging societal benefits of vaccination, immunization strategies can only succeed when the public feels confident in the ecosystem that surrounds vaccination and when immunization programs are resilient and sustainable. During this session, APEC economies will discuss how they are building the confidence and resilience of their vaccination ecosystem and discuss what remains to be done.

Panelists – Representatives from the following institutions will present:

- Eng-Eong Ooi Deputy Director, Emerging Infectious Diseases Program, Duke-National University of Singapore School of Medicine
- Charles Harvey Vaccine Public Policy, Asia-Pacific, MSD

2.2 Guided Discussion (30 minutes)

- In the midst of COVID-19, is there cause for optimism or concern with regards to the state of resilience in immunization programs in the region?
- How can stakeholders bolster the resilience of programs in moments such as the present, when many immunization programs have faced interruptions due to COVID-19 lockdowns?
- Can the present moment provide momentum for future action on resilience? Are any measures being taken currently in APEC economies right for becoming the 'new normal'?

11:25 – 11:30 (5 minutes)	DAY 1 CLOSING REMARKS
DAY 1 END	

DAY 2 – Friday, 29 January 2021	
09:00 - 09:05	WELCOME REMARKS
(5 minutes)	
9:05 - 10:05	SESSION 3 – Advancing Health Equity in the Asia Pacific through a Life-course
(60 minutes)	Vaccination Strategy

3.1 Panel Presentations (30 minutes)

Life-course vaccination strategies are designed to maximize individuals' ability to protect themselves from infection and maintain good health over the course of their lives and circumstances. Taking a life-course approach to immunization offers a valuable opportunity to improve health, contribute to a more economically sustainable health system, and promote healthy aging. The benefits yielded by vaccination are manifold, depending on one's stage in life and individual circumstances. By leveling the health risks that different groups face, large-scale life-course vaccination programs are instruments for promoting health equity. There is work to be done to maximize the benefits of vaccination across the entire population in the Asia Pacific region.

Panelists – Representatives from the following institutions will present:

- Youngmee Jee Chief Executive Officer, Institut Pasteur Korea, Institut Pasteur Korea
- Eduardo Banzon Principal Health Specialist, Asian Development Bank, Asian Development Bank

3.2 Guided Discussion (30 minutes)

- How can we take advantage of the attention that is on vaccines at this moment to normalize lifecourse vaccination in the long term?
- Of all the challenges to implementing life-course programs in APEC, which are the most important?
- Can efforts to combat vaccine hesitancy also play a role in encouraging life-course vaccination?
- Do expanded access points for vaccination have a role to play in making progress?
- Could you discuss the role that digital tools might play to advance life-course immunization?
- What is the role of international cooperation in advancing life course immunization?

10:05 – 10:15 (10 minutes)	HEALTH BREAK
10:15 – 11:30 (75 minutes)	SESSION 4 – Mobilizing Diverse & Sustainable Financing to Achieve Immunization Across the Life-Course

4.1 Panel Presentations (45 minutes)

As health expenses increase as a function of expanding and aging populations; the rising burden of noncommunicable diseases; and the rise of new technologies, the use of traditional and innovative financing mechanisms will be vital to ensure the resilience of domestic immunization programs. During this session, representatives will discuss how APEC economies are mobilizing diverse and sustainable sources of domestic financing necessary to achieve the goal of immunizations across the life-course.

Panelists – Representatives from the following institutions will present:

• Philip Ho – General Manager, Taiwan & Hong Kong, Sanofi Pasteur

- **Ping-Ing Lee** Honorary Chairman of Taiwan Immunization Vision and Strategy (TIVS); Chair of Asian Strategic Alliance for the Prevention of Pneumococcal Disease (ASAP); Professor, National Taiwan University
- **Soonman Kwon** President, Korean Academy of Health Policy & Management; Professor, Seoul National University School of Public Health, Seoul National University School of Public Health

4.2 Guided Discussion (30 minutes)

- Has COVID-19 and the need to rapidly deliver new vaccines to patients changed financing approaches in any APEC economies? Is there a likelihood that such changes may carry over to future events?
- What steps can be taken among APEC economies to ensure both routine immunization programs and sustained access to new, innovative vaccines across the life-course?
- In addition to global vaccines purchasing and access schemes, is there a place for APEC economies to collaborate at the regional level to drive innovation in immunization program financing?

11:30 – 11:45 (15 minutes)	CLOSING REMARKS
	PROGRAM END